Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2019, 7:54 AM CST for Tallahatchie County, Mississippi. It took effect at Jan 5, 2019, 12:00 AM CST. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2019, 7:54 AM CST (13:54 UTC)
- In effect from
- Jan 5, 2019, 12:00 AM CST
- Expired
- Jan 22, 2019, 7:54 AM CST
- In force
- 17 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahatchie River near Swan Lake (SWNM6).
- Action stage
- 25 ft
- Minor stage
- 26 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 7:32 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 1, 7:32 AM CST, 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 732 AM CST Tue Jan 1 2019 .UPDATE... Updated to remove patchy dense fog early this morning. && .DISCUSSION... Latest surface observations show visibility rapidly improving across portions of north-central Mississippi. therefore have removed the patchy dense fog wording from earlier this morning. All other forecast parameters are currently on track. JAB && .PREV DISCUSSION... /issued 517 AM CST Tue Jan 1 2019/ .UPDATE...Aviation discussion. .PREV DISCUSSION... /issued 305 AM CST Tue Jan 1 2019/ Skies were generally cloudy in the east with partly to mostly cloudy skies across the west. Winds were light from the northwest with temperatures ranging from the upper 30s across Clay County Arkansas...to the mid 50s in Monroe County Mississippi. Patchy fog had also formed over North Mississippi up to southern parts of West Tennessee. Visibilities were down to a quarter of a mile in Batesville. Conditions will be monitored for a dense fog advisory. For today and tonight...a drier and cooler airmass will filter south around surface high pressure in the Central and Northern Plains. Winds will veer more northerly this morning and increase to 10-15 mph...providing enough mixing for stratocumulus clouds seen on satellite in Arkansas to develop farther south and east. Temperatures today will see a small diurnal change from current readings...with highs in the mid 40s north to mid 50s south. Clouds will stick around tonight keeping lows above freezing. Wednesday through Friday...models are in good agreement concerning the next bowling ball low to advance across the southern tier states. Once again all operational runs are showing a warmer solution with regards to precipitation type...all liquid. As the 500mb low drops into southwest Texas early Wednesday winds aloft will begin to increase over the area with subtropical moisture lifting northeastward from the western Gulf. Rain chances will be on the increase from south to north during the day...with the heaviest along and south of I-40 during the evening hours. A great way to continue a top ten record wet 2018. Thicker cloud cover and precipitation will keep temperatures below average for highs...but weak WAA in the boundary layer will begin Wednesday night as a warm front lifts towards the I-20 corridor. A weak surface wave on the front will slide east taking the brunt of this first burst of moisture out of the Midsouth for Thursday. Upper level heights will also briefly increase in its wake. For that reason have drastically lowered rain chances on Thursday...though clouds will likely stick around. Finally as the upper low center moves into the ARKLATEX Thursday night rain chances will again ramp up for the region through Friday as the low tracks into the Tennessee River Valley. Once again models keep the temperature profile through 5kft conducive for rain or drizzle. This confidence is reflected in latest WPC products as well. Clearing skies along with cooler air will work into the Midsouth Friday night...with patchy fog likely to form. Saturday and Sunday...as passing upper level ridge will bring the region more pleasant conditions...with the sun finally waking up to a New Year. Above normal temperatures are expected both days. Early next work week...the upper level pattern is progged to become more zonal across the country this period with a few passing shortwaves generating some cloud cover and low rain chances. Temperatures appear to remain above normal areawide. JAB && .AVIATION... North to Northeast wind 5-10kt will prevail at all sites through the TAF period. Cigs will be variable Mainly VFR today, but more likely to lower to MVFR overnight. No precipitation is expected. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jan 1, 7:28 AM CST, 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 728 AM CST Tue Jan 1 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021530- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 728 AM CST Tue Jan 1 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:52 AM CST | River Flood Warning | MEG | Quitman | 3 days |
| Jan 1, 7:54 AM CST | River Flood Warning | MEG | Quitman | 4 days |
| Jan 1, 12:23 PM CST | River Flood Warning | MEG | Tunica | 17 days |
| Jan 1, 9:37 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 26 hr |
| Jan 1, 9:38 AM CST | River Flood Warning | MEG | Madison | 20 hr |
| Jan 1, 12:21 PM CST | River Flood Warning | MEG | Lake | 12 days |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.